MAUDE Adverse Event Report: ARTHROCARE CORP. NASASTENT; SPLINT, INTRANASAL SEPTAL

ARTHROCARE CORP. NASASTENT; SPLINT, INTRANASAL SEPTAL
Model Number RR1000
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Headache (1880); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a nasal surgery, the patient was complaining of a severe pain and headache.The "rapid rhino, dissolvable nasal dressing" was not dissolving after following hydration guidelines and trimming method.This issue was detected after nasal surgeries and no delays or other complications were reported.The current status of the patient its unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that, after a functional endoscopic sinus surgery, the patient was complaining of a severe pain headache.The "rapid rhino, dissolvable nasal dressing" was not dissolving and had to be removed by suction despite a nasal spray was used for 2 weeks.This issue was detected after nasal surgeries and no delays, patient injuries or other complications were reported.The patient recovered from pain and headache after removal of the nasastent and without any further treatment.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H10 h3,h6: the reported device, intended for use in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection of the foil pouch found no defect to the device primary packing.The visual inspection of the device inside the pouch also did not find any defect.A functional evaluation found the nasastent device stayed in contact with the walls of the model through the incubation time confirming at least 72 hours residence time.The device also absorbed fluid from the nasal chamber and turned into gel over the same time-period.The nasastent device that has turned into a gel can be removed from the nasal model by suction and irrigation.The nasastent rr1000 tested meets all the requirements of minimum residence time, absorbs fluids turns into hydrocolloidal gel, and can be removed by suction and irrigation.A clinical/medical evaluation determined that based on the information provided via e-mail such as the noting that the dressing ¿was not dissolving¿ and only using nasal spray, we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A review of risk management files found that the reported failure was documented appropriately.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after functional endoscopic sinus surgery, the patient complained 1/2 weeks after the case of severe pain and headache on a post-op visit.The "rapid rhino, dissolvable nasal dressing" did not dissolve after following hydration guidelines and trimming method.Initially, hydration was done with 2ml of dexamethasone during dressing insertion after nasal surgery.Additionally, the patient was instructed to use nasal spray post-operatively.The outcome during the post-op visit was the patient recovered from pain and headache after removal by suction-aspiration of the nasastent without any further treatment.

Brand Name
NASASTENT
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11758648
Report Number3006524618-2021-00534
Device Sequence Number14312280
Product Code LYA
UDI-Device Identifier00817470004946
UDI-Public00817470004946
Combination Product (Y/N)N
Initial Reporter CountryMU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Model NumberRR1000
Device Catalogue NumberRR1000
Device Lot Number2039143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 04/10/2021
Supplement Date Received by Manufacturer05/04/2021
05/21/2021
05/04/2021
Initial Report FDA Received Date05/01/2021
Supplement Report FDA Received Date05/08/2021
05/24/2021
05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;